# SDR GSAA2024050101

- Difficulty date: May 1, 2024
- Submitted: May 15, 2024
- Operation: Air carrier
- Aircraft: N4416P
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697549
- Aircraft time: 1,133 hours, 933 cycles
- Engine: Pwc PT6A42A
- Engine time: 1,133 hours, 906 cycles
- Propeller: Hartzl HCE4N3
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 83189036
- Condition: Dented
- Location: Lt Wing Le
- Part time: 1,133 hours, 933 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

AIRCRAFT SUFFERED A BIRDSTRIKE ON CLIMB OUT FROM KCXY. ACFT CLIMBING THRU 2000 FT MSL WITH AUTOPILOT ENGAGED. CLIMB SPEED 140 KTS INDICATED CLIMB RATE APPROX 1700 FPM.  ACFT ON AN APPROX HEADING OF 260 WHEN ATC ASSIGNED A LT TURN TO 180 FOR OUR CLIMB TO 8000 FT. AFTER TURN COMMAND INPUTTED TO AUTOPILOT, PILOT MONITORING LOOK OUTSIDE AFTER VERIFYING THE PROPER AUTOPILOT INPUT MADE & NOTICED A BALD EAGLE ABOVE AND TO OUR LEFT OF 12 O'CLOCK POSITION. BEFORE THE PILOT FLYING COULD GET THE WORDS OUT TO ALERT OF THE BIRD. THE BIRD TUCKED ITS WINGS AND DOVE DOWN STRIKING THE UPPER PORTION OF THE LEADING EDGE ON THE LEFT OUTBOARD WING PANEL APPROXIMATELY 12 INCHES OUTBOARD OF THE WING SPLICE AREA. THE PILOT FLYING LEVELED OFF THE PLANE AT 3000 FEET AND NOTIFIED ATC OF THE NEED TO RETURN TO KCXY AND NATURE OF THE PROBLEM WAS A BIRD STRIKE. THE BIRD REMAINED ATTACHED TO THE WING AND THE WING SUFFERED A SIGNIFICANT DENT TO THE LEADING EDGE. AIRCRAFT CONTROL WAS MAINTAINED. WITH A NOTICEABLE LEFT ROLLING TENDENCY AFTER THE AUTOPILOT WAS DISCONNECTED. AIRCRAFT SAFELY LANDED BACK AT KCXY. INSPECTION OF THE WING AFTER LANDING REVEALED NO FUEL LEAKS OR BREACHES OF THE SKIN.
